Texas, 2010Tornado in Texas, June 28, 2010
June 28, 2010 · NWS HGX · 1 event in 1 county or zone
A tornado briefly touched down just northwest of Wharton. There was no damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tornado briefly touched down just northwest of Wharton. There was no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 28, 11:51 AM CST, 20 minutes earlier.
Area forecast discussion, Jun 28, 11:51 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1251 PM CDT MON JUN 28 2010
.UPDATE...
18Z AVIATION UPDATE BELOW.
&&
.AVIATION...
A VERY ACTIVE (MVFR) DAY WITH WIDELY SCATTERED CONVECTION POPPING
WITHIN THIS VERY MOIST AND WARM SE TX AIR MASS. PULSERS THAT GO UP
AND QUICKLY GO BACK DOWN WITH THE MAIN ISSUES BEING HEAVY DOWNPOURS
LIMITING VISBIES TO AS LOW AS VLIFR. WEAKLY SHEARED ENVIRONMENT
MEANS THAT WINDS WILL NOT BE AN ISSUE (ALTHOUGH VRB WINDS COULD
GET UP TO 25KTS UNDER CENTRAL CORE DOWNDRAFTS). MAINLY VCTS THROUGH
DAYTIME WITH BEST MOVE GOING WITH TEMPOS DURING ACTUAL OCCURRENCE.
ONCE HEATING IS LOST...SCATTERING OUT TO MAINLY HIGH DECKS. NOT
MUCH CHANGE IN MOISTURE AND STABILITY INDICES SO...BY TUE 15-16Z...
EXPECT MORE TCU EVOLVING INTO VCTS WITH PROB30S AS PLACE-MARKERS
FOR EVENTUAL TEMPOS TO COMPLETE THE CYCLE.
TUESDAY'S WINDS WILL BECOME MORE EASTERLY AND PICK UP IN MAGNITUDE...
15 TO 20 KTS...PER ACCOUNTING FOR FAR OUTER BANDS OF TS OR HURRICANE
ALEX. 31
&&
.PREV DISCUSSION... /ISSUED 1039 AM CDT MON JUN 28 2010/
DISCUSSION...
BUMPED POPS UP AREAWIDE BASED ON CURRENT TRENDS. HIGHEST CHC
APPEARS TO BE SW AREAS...BUT SHOULD AT LEAST BE SCT EVERYWHERE DUE
TO PW VALUES INCREASING TO AROUND 2 INCHES. ALSO NUDGED MAX TEMPS
DOWN A COUPLE OF DEGREES ACROSS THE SOUTHERN HALF OF THE AREA. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 95 76 91 76 / 30 30 20 40 20
HOUSTON (IAH) 78 94 77 90 76 / 20 30 30 40 50
GALVESTON (GLS) 82 90 82 88 82 / 20 30 40 40 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...33
AVIATION/MARINE...31Hazardous weather outlook, Jun 28, 4:53 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
553 AM CDT MON JUN 28 2010
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
291200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
553 AM CDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RESIDENTS OF SOUTHEAST TEXAS SHOULD CONTINUE TO MONITOR THE
PROGRESS OF TROPICAL STORM ALEX. ALEX IS FORECAST TO STRENGTHEN
INTO A STRONG CATEGORY TWO HURRICANE TOWARD MIDWEEK AS IT TRACKS
TOWARD THE LOWER TEXAS AND NORTHERN MEXICAN COASTLINE. KEEP IN MIND
THERE IS STILL CONSIDERABLE FORECAST UNCERTAINTY THAT FAR OUT. EXPECT
BANDS OF SHOWERS AND THUNDERSTORMS TO INTERMITTENTLY PUSH THROUGH
THE REGION THIS WEEK WITH BEST CHANCES OF PRECIPITATION NEAR THE
COAST. SEAS AND TIDE LEVELS WILL ALSO BE ON THE INCREASE AND A
COASTAL FLOOD WATCH MAY BECOME NECESSARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GMZ350-355-370-375-291200-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
553 AM CDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MARINERS SHOULD CONTINUE TO MONITOR THE PROGRESS OF TROPICAL
STORM ALEX AS IT MOVES NORTHWESTWARD ACROSS THE WESTERN GULF
OF MEXICO. ALEX IS FORECAST TO STRENGTHEN INTO A STRONG CATEGORY
TWO HURRICANE TOWARD MIDWEEK AS IT TRACKS TOWARD THE LOWER TEXAS
AND NORTHERN MEXICAN COASTLINE. KEEP IN MIND THERE IS STILL CONSIDERABLE
FORECAST UNCERTAINTY THAT FAR OUT. WINDS...SEAS AND WEATHER ARE
EXPECTED TO DETERIORATE ACROSS THE UPPER TEXAS COAST THROUGH
MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Tornado, Wharton
- When
- June 28, 12:11 PM CST to 12:14 PM CST
- Where
- Wharton County, 1.25 mi SSW of Spanish Camp
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 29.384, -96.179
A tornado briefly touched down to the northwest of Wharton. There was no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228488.